Alert archive / Texas / River Flood Warnings in 2016

River Flood Warning 182, NWS Fort Worth, TX

July 4, 2016Navarro County, Texas

NWS Fort Worth, TX issued this river flood warning at Jul 4, 2016, 7:52 PM CDT for Navarro County, Texas. It took effect at Jul 5, 2016, 2:48 AM CDT. It was in force for 30 hr.

The area

The outline as issued.

The facts

Issued
Jul 4, 2016, 7:52 PM CDT (00:52 UTC)
In effect from
Jul 5, 2016, 2:48 AM CDT
Expired
Jul 6, 2016, 8:38 AM CDT
In force
30 hr
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Flood severity
Minor

County Navarro County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 84 km from the middle of the area, began a volume at 00:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Chambers Creek near Rice (RCET2).

Action stage
22 ft
Minor stage
24 ft
Moderate stage
27 ft
Major stage
30 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08064100, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

452 
WGUS44 KFWD 050052
FLWFWD
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE FORT WORTH TX
752 PM CDT MON JUL 4 2016

...The National Weather Service in Fort Worth has issued a Flood 
Warning for the following areas in Texas...
  Chambers Creek Near Rice Affecting Navarro County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas. 
Caution is urged when walking near riverbanks.
Stay tuned to NOAA All Hazards Radio for the latest river forecasts. 

&&

TXC349-051252-
/O.NEW.KFWD.FL.W.0182.160705T0748Z-160706T1338Z/
/RCET2.1.ER.160705T0748Z.160705T1800Z.160706T0138Z.NO/
752 PM CDT MON JUL 4 2016

The National Weather Service in Fort Worth has issued a 

* Flood Warning for 
  The Chambers Creek Near Rice.
* from late tonight to Wednesday morning...Or until the warning is 
  cancelled.
* At 7 PM Monday the stage was 21.39 feet.
* Flood stage is 24.0 feet.
* Minor flooding is forecast.
* Forecast...The river should rise above flood stage by Tuesday after
  midnight and continue to rise to a crest near 25 feet by Tuesday 
  afternoon. The river should fall below flood stage by Tuesday 
  evening.
* At 24 feet, Minor out of bank flooding will occur along the creek. 
  This will be a problem for some cattle and farm industries.

&&
 
LAT...LON 3217 9663 3212 9648 3218 9638 3227 9656

$$
3 follow-up statements
914 
WGUS44 KFWD 051321
FLWFWD
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE FORT WORTH TX
821 AM CDT TUE JUL 5 2016

  Chambers Creek Near Rice Affecting Navarro County
  Trinity River At Dallas Affecting Dallas County
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas. 
Caution is urged when walking near riverbanks.
Stay tuned to NOAA All Hazards Radio for the latest river forecasts. 


&&

TXC349-060121-
/O.EXT.KFWD.FL.W.0182.000000T0000Z-160706T2151Z/
/RCET2.1.ER.160705T0601Z.160705T1800Z.160706T0951Z.NO/
821 AM CDT TUE JUL 5 2016

The Flood Warning continues for 
 The Chambers Creek Near Rice.
* until Wednesday afternoon...Or until the warning is cancelled.
* At 0800 AM Tuesday the stage was 25.06 feet.
* Flood stage is 24.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to a crest near 25.4 feet 
  by Tuesday afternoon. The river should fall below flood stage 
  Wednesday after midnight.

&&
 
LAT...LON 3217 9663 3212 9648 3218 9638 3227 9656

$$

TXC113-060120-
/O.EXT.KFWD.FL.W.0181.000000T0000Z-160707T0100Z/
/DALT2.1.ER.160704T1816Z.160705T1800Z.160706T1300Z.NO/
821 AM CDT TUE JUL 5 2016

The Flood Warning continues for 
 The Trinity River At Dallas.
* until Wednesday evening...Or until the warning is cancelled.
* At 0800 AM Tuesday the stage was 34.76 feet.
* Flood stage is 30.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to a crest near 35 feet 
  by Tuesday afternoon. The river should fall below flood stage 
  Wednesday morning.
* At 35 feet, Some low water crossings inundated with cattle and 
  grazing and low water areas under water.

&&
 
LAT...LON 3275 9693 3281 9693 3283 9683 3275 9671
      3269 9676 3278 9687

$$
265 
WGUS84 KFWD 051910
FLSFWD
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE FORT WORTH TX
210 PM CDT TUE JUL 5 2016

...The Flood Warning continues for the following areas in Texas...
 
  Chambers Creek Near Rice Affecting Navarro County 
  Trinity River At Dallas Affecting Dallas County 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas. 
Caution is urged when walking near riverbanks.
Stay tuned to NOAA All Hazards Radio for the latest river forecasts. 

&&

TXC349-060710-
/O.EXT.KFWD.FL.W.0182.000000T0000Z-160707T0800Z/
/RCET2.1.ER.160705T0601Z.160706T0600Z.160706T2000Z.NO/
210 PM CDT TUE JUL 5 2016

The Flood Warning continues for
  The Chambers Creek Near Rice.
* At 0100 PM Tuesday the stage was 25.34 feet.
* Flood stage is 24 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to a crest near  26 feet 
  by Wednesday after midnight. The river should fall below flood 
  stage Wednesday afternoon.

&&
 
LAT...LON 3217 9663 3212 9648 3218 9638 3227 9656

$$

TXC113-060709-
/O.EXT.KFWD.FL.W.0181.000000T0000Z-160707T0124Z/
/DALT2.1.ER.160704T1816Z.160705T1445Z.160706T1324Z.NO/
210 PM CDT TUE JUL 5 2016

The Flood Warning continues for
  The Trinity River At Dallas.
* At 0100 PM Tuesday the stage was 34.61 feet.
* Flood stage is 30 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river has crested and will continue to recede and 
  fall below flood stage by Wednesday morning.

&&
 
LAT...LON 3275 9693 3281 9693 3283 9683 3275 9671
      3269 9676 3278 9687

$$
330 
WGUS84 KFWD 060125
FLSFWD
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE FORT WORTH TX
825 PM CDT TUE JUL 5 2016

...The Flood Warning is cancelled for the following areas in Texas...
 
  Chambers Creek Near Rice Affecting Navarro County
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas. 
Caution is urged when walking near riverbanks.
Stay tuned to NOAA All Hazards Radio for the latest river forecasts. 

&&

TXC349-060155-
/O.CAN.KFWD.FL.W.0182.000000T0000Z-160707T0800Z/
/RCET2.1.ER.160705T0601Z.160705T1830Z.160706T0045Z.NO/
825 PM CDT TUE JUL 5 2016

The Flood Warning is cancelled for
  The Chambers Creek Near Rice.
* At 0800 PM Tuesday the stage was 23.89 feet.
* Flood stage is 24 feet.
* Fell below flood stage at 8 PM Tuesday.
* Forecast...The river will continue to fall to near  14 feet by 
  Thursday morning.

&&
 
LAT...LON 3217 9663 3212 9648 3218 9638 3227 9656

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this river flood warning went out at Jul 4, 6:53 PM CDT, 59 minutes earlier.

Area forecast discussion, Jul 4, 6:53 PM CDT, 59 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Fort Worth TX
653 PM CDT MON JUL 4 2016

.AVIATION...
/00Z TAFs/

Concerns...MVFR stratus again tonight and potential for convection
after 03Z in the DFW Metroplex.

Coverage of thunderstorms west of North Texas this evening is much
lower than this time yesterday, but there are still indications
that additional convection will develop west of the DFW airports
through 03Z as a shortwave moves into the region. These storms
could impact the Metroplex airports between 03-07Z with threats
for lightning and gusty winds. Otherwise, the main concern
overnight is the potential for MVFR stratus. The chances for MVFR
cigs is highest at KACT but is expected to be relatively short-
lived as strong southwest winds above the surface will likely
push the stratus east of the airport. Will prevail BKN025 at KACT
from 09-12Z. For the Metroplex airports, will tempo for BKN020
between 10-13Z.

South winds at 10-15 kts will prevail through the night. Wind speeds
will increase to 13-17 kts with gusts up to 25 kts during the day
on Tuesday.

JLDunn

&&

.PREV DISCUSSION... /ISSUED 313 PM CDT MON JUL 4 2016/
The clouds associated with overnight/morning convection have been
slow to clear today and this was keeping afternoon temperatures a
bit cooler than anticipated. It was still hot and humid this
afternoon and many heat index values topped the century mark at
3 pm, especially across the western zones.

The morning convection and clouds have also limited early afternoon
convection. However, we are growing a bit more concerned about
the short wave that is currently rotating out of the Four Corners
region. It is likely that storms will develop in West Texas late
this afternoon as this feature moves east and interacts with a
weak cold front. These storms will have a potential to move into
the western portions of North Texas this evening. We don't feel
storms will be as extensive as they were last night since the
large scale forcing will be weaker and most likely displaced a bit
farther north than last night. However, the wind profile depicted
on the 18Z FWD sounding shows descent low level turning and 20 to
30 knots of mid level flow so it is possible that any storms that
develop may be able to sustain themselves for a long period of
time and will have some strong wind and hail potential. Precipitable
water values remain high so locally heavy rainfall will also be
possible.

Upper level high pressure will ease into the region from
the west on Tuesday and this will bring mostly rain-free and
hot weather through the weekend. The upper ridge will remain
somewhat flat through early next week as multiple upper level
troughs move across the northern half of the CONUS. Therefore,
temperatures should remain hot but not record breaking with highs
mainly in the 90s. We will leave the heat advisory in place
through Tuesday but not extended through the week at this time
since slightly drier air the second half of the week may keep heat
index values below criteria.

79

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    79  97  79  98  79 /  30  20   5   0   0
Waco                79  97  79  98  77 /  10   5   5   0   0
Paris               76  93  76  95  77 /  30  20   5   0   0
Denton              78  96  78  97  78 /  30  10   5   0   0
McKinney            78  95  78  96  78 /  30  20   5   0   0
Dallas              81  97  80  98  79 /  30  20   5   0   0
Terrell             78  94  78  96  77 /  30  20   5   0   0
Corsicana           78  96  79  97  78 /  20  10   5   0   0
Temple              77  96  78  97  77 /   5   5   5   0   0
Mineral Wells       77  98  77  99  76 /  30  10   5   0   0

&&

.FWD Watches/Warnings/Advisories...
Heat Advisory until 8 PM CDT Tuesday for TXZ091>095-100>107-
115>123-129>135-141>148-156>162-174-175.

&&

82/77
Hazardous weather outlook, Jul 4, 4:07 PM CDT, 3 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
407 PM CDT MON JUL 4 2016

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-051130-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
407 PM CDT MON JUL 4 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL TEXAS.

.DAY ONE...TONIGHT.
SCATTERED THUNDERSTORMS ARE POSSIBLE AGAIN TONIGHT NORTH OF AN
EASTLAND TO DALLAS TO ATHENS LINE. ANY STORMS THAT INITIALLY FORM
BETWEEN BRECKENRIDGE AND BOWIE LATE THIS AFTERNOON WOULD BE SLOW
MOVING AND NOT IMPACT THE INTERSTATE 35 CORRIDOR UNTIL 10 PM OR
LATER. EASTERN AREAS...SUCH AS PARIS AND CANTON...SHOULD NOT
EXPECT ANY RAIN CHANCES UNTIL WELL AFTER MIDNIGHT. OVERALL
COVERAGE AND LIKELIHOOD WILL NOT BE AS GREAT AS LAST NIGHT'S
ACTIVITY.

IF STORMS DO FORM...THE MAIN THREATS WOULD ONCE AGAIN BE FREQUENT
LIGHTNING AND BRIEF DAMAGING WIND GUSTS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THUNDERSTORMS ARE NOT EXPECTED THROUGH SUNDAY. HEAT INDEX VALUES
EACH DAY WILL RISE TO BETWEEN 100 AND 108 DEGREES BY MID
AFTERNOON.

.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE REQUESTED THIS EVENING.

In the hours before

Special weather statement, Jul 4, 6:47 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
647 PM CDT MON JUL 4 2016

TXZ129-050030-
EASTLAND TX-
647 PM CDT MON JUL 4 2016

...SIGNIFICANT WEATHER ADVISORY FOR EASTLAND COUNTY UNTIL 730 PM
CDT...

AT 647 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
PUTNAM...OR 7 MILES WEST OF CISCO...MOVING EAST AT 15 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
EASTLAND...CISCO...RANGER AND CARBON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. SEEK
A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO CLOSELY MONITOR FOR ADDITIONAL
INFORMATION OR POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE IN
FORT WORTH.

&&

LAT...LON 3251 9911 3251 9869 3216 9874 3216 9876
      3215 9912
TIME...MOT...LOC 2347Z 265DEG 15KT 3239 9911

STALLEY
Special weather statement, Jul 4, 7:31 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
731 PM CDT MON JUL 4 2016

TXZ129-050100-
EASTLAND TX-
731 PM CDT MON JUL 4 2016

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN EASTLAND COUNTY UNTIL 800
PM CDT...

AT 731 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
ATWELL...OR 7 MILES SOUTHWEST OF CISCO...MOVING EAST AT 15 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
EASTLAND...CISCO...CARBON AND I-20 NEAR THE CALLAHAN-EASTLAND COUNTY
LINE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THIS STORM MAY INTENSIFY...SO CLOSELY MONITOR FOR ADDITIONAL
INFORMATION OR POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE IN
FORT WORTH.

&&

LAT...LON 3244 9912 3243 9880 3214 9882 3208 9912
TIME...MOT...LOC 0031Z 273DEG 14KT 3231 9907

JLDUNN

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 7:31 PM CDTSpecial Weather StatementFWDEastland29 min
Jul 4, 7:42 PM CDTSevere Thunderstorm WarningFWDEastland36 min
Jul 4, 8:30 PM CDTSpecial Weather StatementFWDYoung30 min
Jul 4, 8:44 PM CDTSevere Thunderstorm WarningFWDPalo Pinto, Stephens, Young61 min
Jul 4, 9:15 PM CDTSpecial Weather StatementFWDStephens30 min
Jul 4, 9:19 PM CDTSevere Thunderstorm WarningFWDStephens41 min
Jul 4, 9:36 PM CDTSpecial Weather StatementFWDYoung24 min
Jul 4, 9:49 PM CDTSevere Thunderstorm WarningFWDYoung41 min
Jul 4, 9:51 PM CDTSevere Thunderstorm WarningFWDStephens39 min
Jul 4, 10:09 PM CDTSpecial Weather StatementFWDPalo Pinto36 min
Jul 4, 10:24 PM CDTSpecial Weather StatementFWDJack36 min
Jul 4, 10:43 PM CDTSpecial Weather StatementFWDPalo Pinto62 min
Jul 4, 10:51 PM CDTSpecial Weather StatementFWDRockwall54 min
Jul 4, 11:04 PM CDTSpecial Weather StatementFWDErath56 min
Jul 4, 11:06 PM CDTSevere Thunderstorm WarningFWDPalo Pinto, Parker54 min
Jul 4, 11:09 PM CDTSpecial Weather StatementFWDEllis66 min
Jul 4, 11:31 PM CDTSpecial Weather StatementFWDHood, Parker, Somervell, Tarrant59 min
Jul 4, 11:37 PM CDTSevere Thunderstorm WarningFWDHood, Johnson, Parker, Tarrant38 min
Jul 5, 12:12 AM CDTSevere Thunderstorm WarningFWDJohnson, Tarrant48 min
Jul 5, 12:20 AM CDTSpecial Weather StatementFWDDallas55 min
Jul 5, 12:40 AM CDTSevere Thunderstorm WarningFWDDallas, Tarrant65 min
Jul 5, 1:04 AM CDTAreal Flood AdvisoryFWDDallas3 hr
Jul 5, 1:21 AM CDTSpecial Weather StatementFWDRockwall54 min
Jul 5, 1:25 AM CDTRiver Flood WarningFWDDallas15 hr
Jul 5, 3:57 AM CDTSpecial Weather StatementFWDPalo Pinto33 min
Jul 5, 4:31 AM CDTSpecial Weather StatementFWDPalo Pinto59 min
Jul 5, 5:04 AM CDTAreal Flood AdvisoryFWDPalo Pinto3 hr
Jul 5, 8:18 AM CDTRiver Flood WarningFWDDallas13 hr

Nearby

River Flood Warnings in Texas, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.